D4T & Viramune?
Jun 16, 2002
I am building a resistance to combivar. I have been on AZT since it first came out in the late 80's. Mr Dr. is suggesting a switch to D4T and Viramune. I am concerned about the lipodystrophy factors with D4t. Any other combinations you would suggest. And other side effects I should be aware of. Thank you.
Response from Dr. Boyle
Well, it is not settled that stavudine (d4T) is the responsible agent for lipodystrophy, in fact studies clearly show that it can happen with ALL of the other antiretroviral drugs used. In fact, one recent study, the HOPS study, found that lipodystrophy was related to the CD4 nadir (low point), but not to any particular drug. I would not recommend making a treatment decision based solely on the perceived risk of lipodystrophy, since viral suppression and control is far a far more important consideration. If you are failing this regimen, I would recommend that you obtain a resistance test, especially since there can be some cross-resistance between AZT and d4T, and if you also have a 3TC (lamivudine) mutation , with abacavir and other nucleoside analogues as well.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sinus Infection Could I Have Acute HIV Infection
- Sex With A Prostitute Could I HAVE AIDS
- Can HIV Be Transmitted Through Blowjob From A Prostitute?
- Itchy Red Spots After Touching Blood Sign Of HIV AIDS
- Rash After Sex With Sex Worker Worried I Have HIV
- Swollen Lymph Nodes After Unprotected Sex Without Ejaculation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.